## Conference on Cooperation for Sustainable Development in Northeast Asia

Hosted by the KDI School of Public Policy and Management Supported by Seoul National University, Korea University and ESCAP ENEA Office

> November 10, 2014, Seoul Korea Orchid Hall(4F), Ruby Hall(22F), Hotel The Plaza 119, Sogong-ro, Jung-gu, Seoul 100-864 Korea

## Agenda (draft)

## Background

The rapid expansion of China's economy makes the center of the world economy move to Northeast Asian region in terms of scale and speed of economic growth. In order to achieve reciprocal benefits for all countries in this region, it is required to find ways to get win-win relationship rather than challenge or conflicts among the countries in this region. In the session 1, we discuss the current status and prospect of economic cooperation for Northeast Asian region which includes Republic of Korea (ROK), Peoples' Republic of China (PRC), Mongolia and North Korea. Through discussion among specialists from this region, this session will suggest policy recommendations to achieve sustainable development which considers environment and social development in addition to economic cooperation.

Since mid-1990s, Northeast Asian countries have gradually strengthened bi-/multilateral cooperation on nature conservation in transboundary areas, and established, for example, Daurian International Protected Area (DIPA) between PRC, Mongolia and the Russian Federation and Khanka-Xingkai Lake International Nature (KLIN) between PRC and the Russian Federation. Furthermore, local governments and authorities of protected areas in the Amur-Heilong River Basin have increased the level of formal and informal cooperation among neighboring partners. However, a lot of challenges and barriers of nature conservation in transboundary areas are yet to be effectively addressed in Northeast Asia. Based on the Survey results and recommendations, in the session 2, we will discuss required technical measures and international coordination for building a transboundary migratory bird reserve in the Tumen Delta. In this regard, the session 2 will have presentations and discussions among experts involved in research and policy planning on the wetlands in the Delta.

Thursday , November 10		
08:30-08:50 (20min)	Registration	
08:50-09:00 (10min)	Opening Remarks	
Opening Session	- Dr. Sangwoo Nam(Dean, KDI School)	
09:00-10:30 (90min)	Session 1	
Session 1.	Topic 1: TBA (09:00-09:20)	
Economic Cooperation in	- Speaker: Zhiqin Liu (Senior Fellow, Chongyang Institute for Financial	
Northeast Asia	Studies, Renmin University)	

## **Conference Schedule**

	As of October 7, 2014
	Topic 2: TBA (09:20-09:40)
- Chair: Caewon Kim	- Speaker: Ganbold Bassanav (Ambassador, Mongolia)
(Professor, World Social and	Topic 3: TBA (09:40-10:00)
Economic Research Institute)	- Speaker: Young Ae Park (Senior Fellow, Northeast Asia Research Institute,
	Jilin University)
	Discussant Comments (10:00-10:30)
	- Discussant: Sung Jin Kang (Professor, Korea University), Chang Yong Choi
* Venue: Orchid Hall(4F)	(Professor, KDI School)
10:30-12:00 (90min)	Session 2
	Topic 1: TBA (10:30-10:50)
Session 2. Strengthening Nature Conservation	- Speaker: Sangmin Nam (Vice Director, ESCAP ENEA Office)
	Topic 2: TBA (10:50-11:10)
in Transboundary Areas	- Speaker: Sergei Surmach (Far East Branch of Russian Academy of Sciences)
in North-East Asia	Topic 3: TBA (11:00-11:30)
- Chair: Dr. Ramakrishna	- Speaker: Lu Cai (Professor, Beijing Forestry University)
(Head, ESCAP ENEA Office)	Discussant Comments (11:30-12:00)
	- Discussant: Weihong Zhu (Professor, Yanbian University), TBA
* Venue: Orchid Hall(4F)	
12:00-13:30 (90min)	Lunch
13:30-15:00 (90min)	Session 3
	Topic 1: Enrichment Ability and Influence Factors of PAHs in Various Plant
	Leaves in Changbai Mountain Region (13:30-13:50)
Session 3.	<ul> <li>Speaker: Donghao Lee (Professor, Yanbian University)</li> </ul>
	Topic 2: TBA (13:50-14:10)
Ecosystem Services in Northeast Asia - Chair: Hoesung Lee (Vice Chair, IPCC)	- Speaker: Woo-Kyoon Lee (Professor, Korea University)
	Topic 3: Research of Wetland Landscape Pattern Dynamic Changes and
	the Ecological Environment Effect in Tumen River Basin for the Past 50
	Years (14:10-14:30)
	- Speaker: Weihong Zhu (Professor, Yanbian University)
	Discussant Comments (14:30-15:00)
* Venue: Orchid Hall(4F)	- Discussant: Dongkun Lee (Professor, Seoul National University), Sungwoo
	Jeon (Senior Researcher, Korea Environment Institute)
15:00-15:30 (30min)	Break
15:30-16:00 (60min)	Session 4

	As of October 7, 2014
Session 4.	Caewon Kim (Professor, World Social and Economic Research Institute):
Wrap-up	Session 1 Summary and Discussion
- Moderator: Tae Yong Jung	• Dr. Ramakrishna (Head, ESCAP ENEA Office): Session 2 Summary and
(Professor, KDI School)	Discussion
	Hoesung Lee (Vice Chair, IPCC): Session 3 Summary and Discussion
	<ul> <li>Jeffrey Liang (Asia Development Bank)</li> </ul>
	• Won Chang Na (Director, MOSF)
* Venue: Orchid Hall(4F)	Hyung Gon Chung (Vice-President, KIEP)